health

I was left looking like the creature from Alien after severe reaction to my Covid vaccine


A WOMAN who suspects she suffered a severe reaction to her Covid vaccine says her skin looked like a creature from the film Alien.

Susie Forbes, 49, saw her skin break out in a full-body rash alongside bubbles that burst within hours of her jab.

🔵 Read our coronavirus live blog for the latest news & updates

Susie Forbes, 49, saw her skin break out in a full-body rash alongside bubbles that burst within hours of her jab. She said her face was "huge" after it swelled

9

Susie Forbes, 49, saw her skin break out in a full-body rash alongside bubbles that burst within hours of her jab. She said her face was “huge” after it swelledCredit: Triangle News
The mum's legs after the rash broke out

9

The mum’s legs after the rash broke outCredit: Triangle News

She was given the first dose of the AstraZeneca/Oxford vaccine on March 18. 

Only now is the rash, which Susie says felt like “third degree burns”, is subsiding three weeks later. 

But the mum says she believes the marks will scar her for life.

She said: “It felt like I was in Alien because there were bubbles coming out of my arm. It was horrific. My face was huge. I was a monster.

“My daughter was texting me begging me to go to hospital.

“It’s destroyed me and destroyed my daughter. I’m going to have to live with this as I have scars on my body.

“But to have my 19-year-old [daughter, called Jodie] texting me from work and saying ‘Mum, mum, mum, don’t die’.

“She was terrified.”

UK drug regulators, the MHRA, says around one in ten people will experience side effects after having the jab.

The most common are flu-like symptoms, tiredness and a headache.

Susie believes she may have suffered an extreme reaction to the jab having previously also had anaphylactic reactions to penicillin and the anti-sickness drug Stemetil.

Susie fears her rash wil leave her skin scarred

9

Susie fears her rash wil leave her skin scarredCredit: Triangle News
Susie said her rash felt like "third degree burns"

9

Susie said her rash felt like “third degree burns”Credit: Triangle News
Susie said: “It felt like I was in Alien because there were bubbles coming out of my arm"

9

Susie said: “It felt like I was in Alien because there were bubbles coming out of my arm”Credit: Triangle News

Officials say people who have allergies that have caused anaphylaxis can still get the vaccine, including to medicines.

But anyone who is known to be allergic to ingredients in the jab should not get it. It is not clear if this included Susie.

As of March 28, 455 people have had anaphylaxis or anaphylactoid reactions after the AZ jab in around 20 million doses, making it extremely rare.

Susie also has Guillain-Barré syndrome (GB) an auto-immune condition where the body accidentally attacks the nerves.

GB is thought to be caused by a problem with the immune system, the body’s natural defence against illness and infection, the NHS says.

Susie takes medication, including Gabapentin and Tramadol, to control her symptoms, which can include numbness, weakness and pain,

And at the time of her jab, she was on liquid morphine and codeine for a fractured wrist that had occurred just five days before, on March 13.

But doctors told Susie to come for her Covid jab as planned on March 18 at the Westgate Practice in her home of Lichfield, Staffordshire.

Although regulators say the vaccine is safe and effective, Susie thinks her GP should have considered her state of health more.

The personal assistant said: “I personally think they haven’t looked at exactly what I’ve got.

“I think they shouldn’t have given it to me until they investigate what you have. They didn’t even ask me.

Susie's leg

9

Susie’s legCredit: Triangle News
Susie's rash on her stomach

9

Susie’s rash on her stomachCredit: Triangle News

“I sat there and said ‘You do know I’m allergic to penicillin and stemetil and any derivative?’ and she [the doctor] said ‘You’ll be okay’.

“I said ‘Don’t forget I’m on liquid morphine and codeine for the pain of the arm too.’ That was it.

“Within two hours there was a bubble coming up on my wrist. It was like I was bubbling out of my arm. I called the doctors immediately.”

Susie says she was advised her to take antihistamines. But the rash increased, covering all of her body.

Her head and lips also swelled, leaving her terrified.

After several further calls to her GP and emergency medical numbers, Susie was given allergy-relief tablets Piriton and then steroids.

She said: “I was scared. I was panicking.

“I had nobody – just Bonnie and Clyde, my dogs, and they weren’t going to help.

“It kept getting worse. On Saturday my neighbours saw me and they were all starting to panic because I’d started to swell.

“It felt like third degree burns over my whole body.”

Susie said her 19-year-old daughter Jodie feared her mum would die

9

Susie said her 19-year-old daughter Jodie feared her mum would dieCredit: Triangle News
Susie was on painkillers for a broken wrist when she had her jab

9

Susie was on painkillers for a broken wrist when she had her jabCredit: Triangle News

The MHRA says the benefits of the vaccine far outweigh any potential risk, including side effects.

A spokesperson said a report of a suspected reaction “does not necessarily mean that it was caused by the vaccine, only that the reporter has a suspicion it may have”. 

They added: “Underlying or previously undiagnosed illness unrelated to vaccination can also be factors in such reports.

“The relative number and nature of reports should therefore not be used to compare the safety of the two vaccines. All reports are kept under continual review in order to identify possible new risks.”

The Midlands and Lancashire Commissioning Support Unit, which runs Ms Forbes’ GP practice, did not offer a comment, but referred to last Wednesday’s guidance issued on the safety of the AstraZeneca jab.

It pointed out that the benefits of the jab far outweigh the risk of potential adverse reactions.

Anyone who has a side effect to any medication or vaccines can report them online on the Yellow Card Scheme, where there is also a specific section for Covid treatments and vaccines.





READ SOURCE

Leave a Reply

This website uses cookies. By continuing to use this site, you accept our use of cookies.  Learn more